Georgia, 2003Flash Flood in Georgia, July 26, 2003
July 26, 2003 · NWS CAE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 26, 9:42 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 9:42 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1042 AM EDT SAT JUL 26 2003
WL CONT FFA FOR ALL COUNTIES HOWEVER WTH SLO MOVEMENT OF SYS
MOSLY LKLY AREA FOR FLOODING SOUTH AND EAST TODAY. RADAR SHOWS
LRG AREAS OF HVY RAINFALL MOVING NORTHWARD INTO AREA. MODELS
DIVERGE ON STORM TRACK WTH ETA SHOWG WESTWARD MOVEMENT. RUC
IS TOO FAR NORTH WITH CURRENT POSTION. WL LOWER POPS TO CHC
CAT ACRS NRN TIER OF COUNTIES GIVEN SLO NW MOVEMENT AND DRIER
AMS OVER THS AREA. TEMPS MAY NOT MAKE IT OUT OF THE 70S IF IT
RAINS ALL DAY. WL DROP TEMPS BACK TO NEAR 80 MOST AREAS. TA
FCSTID = 14
CAE 80 72 89 71 / 70 60 40 40
AGS 80 71 89 70 / 80 70 40 40
SSC 80 73 90 72 / 80 50 40 40
OGB 80 73 91 72 / 80 50 40 40
.CAE...
GA...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES GAZ040...
GAZ063>065...GAZ077.
SC...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES SCZ015>016...
SCZ018...SCZ020>022...SCZ025>031...SCZ035>038...SCZ041.
Hazardous weather outlook, Jul 26, 5:25 AM EST, 8 hours 22 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-261245-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
625 AM EDT SAT JUL 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.
.DAY ONE...
LOCALLY HEAVY RAIN FROM TROPICAL DEPRESSION SEVEN MAY CAUSE
LOCALIZED FLOODING ACROSS THE AREA TODAY INTO TONIGHT. FOR
ADDITIONAL INFORMATION SEE THE LATEST ADVISORY FROM THE TROPICAL
PREDICTION CENTER.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Burke
- When
- July 26, 1:47 PM EST to 3:30 PM EST
- Where
- Burke County, 10 mi SW of Waynesboro
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.061, -82.001 (the zone’s center; the record gives no point)
EOC reported flash flooding across roads in southern portions of the county. Hwy 56 was temporarily closed along with a few other roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 26, 20031 death · 5 injured · 1 event
- Heat in Missouri, July 26 to 27, 20031 death · 5 events
- Hail in Oregon, July 26, 2003$2.8 million · 2 in hail · 1 event
- Lightning Strike in Florida, July 26, 20031 injured · $25,000 · 1 event
- Damaging Wind in Nebraska, July 26, 2003$30,000 · 56 kt wind · 1 event
- Hail and Lightning Strike in Colorado, July 26, 20031 injured · 1.75 in hail · 3 events
- Damaging Wind in New Mexico, July 26, 2003$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Idaho, July 26, 20031 in hail · 5 events
- Heat in Kansas, July 26 to 27, 20034 events
- Damaging Winds in Michigan, July 26, 200360 kt wind · 3 events
- Tornado and Hail in Montana, July 26, 2003F0 · 2 events
- Flash Flooding in Oregon, July 26, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360639.